MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI TRIEVER24; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI TRIEVER24; EMBOLECTOMY CATHETER
Model Number 22-101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 08/08/2022
Type of Reportable Event Death
Event or Problem Description
A 73-year-old female patient arrived at the emergency department (ed) on (b)(6) 2022 presenting with shortness of breath, chest pain, and mild syncope.The patient was diagnosed with bilateral pulmonary embolism (pe) which was confirmed by computer tomography angiography (cta).Visual assessment of rv/lv ratio was estimated to be at least 1.20.Cta also confirmed right heart strain and significant clot burden.The bilateral pe was concentrated in the interlobar segment and truncus anterior (ta) on the right side and similar interlobar thrombus on the left side.The patient was treated with heparin overnight and scheduled for a thrombectomy with the inari triever24 on (b)(6) 2022.The patient's medical history included a pe a few years ago following total knee replacement surgery.At that time, the patient was discharged from the ed and prescribed xarelto for 90 days without surgical intervention.The patient's preoperative vital signs were as follows: heart rate (hr): 83 bpm; blood pressure (bp): 119/79 mmhg with the head of the bed elevated 30°; spo2: 96% on 2l of oxygen.The physician gained access to the intrajugular via micro puncture needle access under ultrasound guidance.Local anesthesia was administered at the sheath access site.The physician upsized the micro needle to a 6f terumo sheath and then started with an atraumatic tip rosen wire inside a 65 cm 5 fr straight pigtail catheter.Right atrium (ra) access could not be obtained with the straight pigtail, so a 5 fr miv double-angled pigtail catheter was used.The physician easily crossed the ra past the tricuspid valve into the right ventricle (rv) and past the pulmonic valve all while the pigtail was fully formed under direct visualization.Wire position was achieved using the rosen wire and a 260 cm amplatz superstiff guidewire with a 1 cm floppy tip.The miv catheter was removed and the inari intri24 introducer sheath was prepped and inserted.The triever24 (t24) catheter was then prepped and advanced through the sheath without issue.The t24 was advanced under direct visualization in a controlled fashion and no resistance was encountered while slowly passing through the ra into the rv.There were no changes in the patient's hemodynamics as the t24 passed the tricuspid valve into the rv and stopped in the main pa.At this point, the patient reported feeling chest pain.Within seconds the patient became unresponsive and the heart rate decreased considerably.A code was initiated and cpr was conducted.After approximately 10 minutes of cpr, the rapid response team was able to obtain a pulse and hr was confirmed in the 110 bpm range.A transthoracic ultrasound confirmed a pericardial effusion.The heart rate was stable for approximately 8 minutes while a thoracentesis kit was procured and prepared.The physician performed a pericardiocentesis and the fluid around the heart was successfully drained, but the patient arrested a second time.Cpr was administered for approximately 10 minutes, but the patient was unable to be resuscitated and died.
 
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is not available for evaluation.The device identifier was provided and the lot history records were reviewed.There were no discrepancies or unusual findings that relate to the reported event.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration and resulting death was the result of pericardial effusion from inadvertent user error.Vessel dissection/perforation, pericardial effusion, and death are listed in the device labeling as potential complications /adverse events.Manufacturer reference #: (b)(4).

Brand Name
INARI TRIEVER24
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key15366770
Report Number3011525976-2022-00012
Device Sequence Number15022070
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Device Lot Number22040003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPERSTIFF 260 CM; INTRI 24 INTRODUCER SHEATH; MICROPUNCTURE NEEDLE; MIV DOUBLE-ANGLED PIGTAIL CATHETER 5 FR; ROSEN WIRE, ATRAUMATIC TIP; STRAIGHT PIGTAIL CATHETER 65 CM 5 FR; TERUMO SHEATH 6 FR
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening;
Patient Age73 YR
Patient SexFemale